Delaware, 2015

Winter Weather in Delaware, January 26 to 27, 2015

January 26 to 27, 2015 · NWS PHI · 4 events in 4 counties and zones

A complex winter storm that buried Long Island and southern New England under heavy snow and blizzard conditions spared Delaware as the state was on the western fringe of the system's snow and was not affected much by a clipper low pressure system that preceded it from the west. Total snowfall on the 26th and 27th averaged around one inch.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A complex winter storm that buried Long Island and southern New England under heavy snow and blizzard conditions spared Delaware as the state was on the western fringe of the system's snow and was not affected much by a clipper low pressure system that preceded it from the west. Total snowfall on the 26th and 27th averaged around one inch. The onshore flow also brought minor tidal flooding to Sussex County during the high tide cycle during the pre-dawn hours on the 27th. Light snow began falling in Kent and New Castle Counties on the morning of the 26th, while rain fell in Sussex County. The rain changed to snow in Sussex County around Midnight EST on the 27th. This was around the same time that snow started to end in New Castle County. The snow ended in Kent and Sussex Counties around 11 a.m. EST on the 27th.

Schools dismissed early on the 26th in New Castle County. Many community activities as well as council meetings were cancelled on the evening of the 26th. In anticipation of a harder impact, some schools were closed on the 27th. The early morning high tide caused roadway flooding along Savannah Road in Lewes, roadways into and leaving as well as north of Broadkill Beach (including Prime Hook Road) and on the Rehoboth Bay side of Dewey Beach.

Representative snowfall included 1.6 inches in Newark (New Castle County), 1.0 inch in Dover and Smyrna in Kent County, 0.5 inches at the New Castle County Airport and 0.2 inches in Seaford (Sussex County). The highest tide reached 6.35 feet above mean lower low water at Lewes. Minor tidal flooding begins at 6.00 feet above mean lower low water.

The first low pressure system formed in Saskatchewan Province on the 24th. It proceeded to move southeast and passed through Iowa early on the 25th. It reached the lower Ohio Valley on the evening of the 25th as an arctic cold front was starting to move south through Delaware. The low pressure system reached West Virginia on the morning of the 26th as a secondary low pressure system was forming on the North Carolina coast. At 1 p.m. EST on the 26th, double barrel low pressure systems existed with the original still over West Virgina and an already stronger secondary (998 millibars) east of the Virginia coast. The former low pressure system moved into western Pennsylvania that evening while the latter low pressure system was already about 150 miles east of the Delmarva Peninsula. Later that evening the original low pressure system dissipated while the secondary low pressure system took a turn more to the north and started to intensify rapidly. At 7 a.m. EST on the 27th, that low pressure system had deepened to 975 millibars and was located southeast of Nantucket, Massachusetts. From there, the low pressure system started to slowly weaken as it drifted off to the northeast. While snow tried to back into Delaware overnight on the 26th, the offshore track was too east for most of the snow to reach the state. It was estimated that the storm caused 500 million to 1.25 billion dollars in unrecoverable lost productivity and economic activity in the Northeast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 26, 3:48 AM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Jan 26, 3:48 AM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 AM EST MON JAN 26 2015

.SYNOPSIS...
LOW PRESSURE IN NORTH CAROLINA WILL TRACK TO THE VIRGINIA CAPES
BY NOON THEN INTENSIFY RAPIDLY IN ITS NORTHEAST TURN...NEARING
CAPE COD AT NOON TUESDAY AND THEN WEAKENING OFF TO NOVA SCOTIA ON
WEDNESDAY. HIGH PRESSURE FROM THE WEST IS FORECAST TO ARRIVE
WEDNESDAY NIGHT. A WEAK LOW IS EXPECTED TO FOLLOW AND PASS OVER
OUR REGION THURSDAY NIGHT AND EARLY FRIDAY. ANOTHER AREA OF HIGH
PRESSURE IS THEN ANTICIPATED FOR THE START OF NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MOISTURE/UPPER ENERGY ASSOCIATED WITH THE WEAKENING CLIPPER WILL
AFFECT THE AREA TODAY. CLOUDY CONDITIONS WITH OCNL SNOW WILL BE
ACROSS THE REGION WITH SCT 1 TO 2 INCH AMTS POSSIBLE. THE DEVELOPING
COASTAL STORM WILL BEGIN TO THROW SOME SNOW INTO SERN AREAS TOWARD
00Z. AGAIN A FEW INCHES ARE POSSIBLE. ANY PCPN OVER THE SRN DELMARVA
OR EXTREME SE NJ MAY FALL/MIX WITH RAIN THIS AFTERNOON.  MOST OF THE
FLAGS ASSOCIATED WITH THE TWO SYSTEMS GO INTO EFFECT AROUND NOON.
THE WATCHES WERE CHANGED TO WARNINGS (NORTH OF BERKS) AND ADVISORIES
(BERKS AND SOUTH). THE STARTING TIMES WERE LINED UP WITH THE OTHER
FLAGS FOR SIMPLICITY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE COASTAL SYSTEM WILL DEEPEN RAPIDLY OVERNIGHT AS IS MOVES FROM
OFF THE NC/VA COAST TO THE 40/70 BENCHMARK. STEADY/HVY SNOWS WILL
AFFECT MOSTLY THE ERN 2/3RD OF THE AREA WITH LIGHTER SNOWS AND
BLOWING SNOW OVER THE WRN/SWRN EDGES OF THE AREA. OUR SNOW TOTALS
ARE NOT MUCH DIFFERENT THAN THE ONES ISSUED SUN AFTERNOON...PERHAPS
A FEW INCHES LOWER IF ANYTHING. WARNING CRITERIA SNOW MAY OR MAY
NOT  OCCUR ACROSS THE FARTHEST WESTERN WARNING AREAS(CARBON AND
LEHIGH)...BUT BLOWING SNOW ACROSS THE HIGHER ELEVATIONS WILL MAKE
THINGS LOOK WARNING-LIKE. PLENTY OF TRAVEL IMPACTS ACROSS THE
REGION. HIGHEST TOTALS THRU 12Z NRN HALF OF NJ AND INTO EXTREME ERN
PA.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
***BLIZZARD COASTAL NEW JERSEY WILL BE ENDING TUESDAY AFTERNOON***

500 MB: DEEP OCCLUDED CYCLONIC CIRC NEAR THE SOUTHERN NEW ENGLAND
COAST TUESDAY DEPARTS WITH RIDGING WEDNESDAY. THE NEXT TROUGH
FORMS SEWD TO THE EAST COAST THU-FRI. THEREAFTER THE HUDSON BAY
VORTEX SLIDES SOUTHEASTWARD INTO QUEBEC BY MONDAY.

TEMPERATURES: CALENDAR DAY AVERAGES WILL BE BELOW NORMAL TUESDAY
THROUGH SUNDAY WITH SEVERAL DAYS AROUND 10 DEGREES BELOW NORMAL.

FORECAST BASIS: UNLESS OTHERWISE NOTED WITHIN THE DAILIES. THIS
FORECAST IS A 50 50 BLEND OF THE 00Z/26 MAV/MET FOR TUESDAY-WEDNESDAY.
THE 00Z/26 MEX MOS WAS APPLIED WEDNESDAY NIGHT AND THURSDAY. THE
05Z/26 WPC D4-8 ELEMENTS OF DEWPOINTS/WIND/SKY/POP/MAX-MIN TEMPS
WERE NOT USED FOR THE LONGER RANGE...BUT WE DID ADJUST POPS HIGHER
THU AFTN INTO FRI MORNING FOR THE NEXT CLIPPER.

THE DAILIES...

TUESDAY...BENT BACK MID LVL FRONT AT 700-600 MB WITH FGEN EXCESSIVE
SNOWFALL RATES COASTAL CENTRAL AND NORTHERN NJ WILL BE WINDING
DOWN RAPIDLY TUESDAY AFTERNOON WITH SFC WINDS BACKING TO NW. IDEAL
SNOW GROWTH REGION NEAR 650MB NNJ NEWD WITH 1-3"/HR EXPECTED EVEN
FOR THE FIRST FEW HOURS AFTER SUNRISE TUESDAY. BUT...HOW FAR WEST
OF I 95 IS IT SNOWING TUESDAY IS STILL SOMEWHAT UNCERTAIN. USUALLY
WITH BANDING THERE ARE AREAS OF STRONG SUBSIDENCE AND DRYING IN
WHAT YOU WOULD OTHERWISE CONSIDER A SNOWY ENVIRONMENT. THOSE AREAS
OF DRYING CAN SURPRISE. THIS MESO METEOROLOGY WE'RE NOT TOO GOOD
AT REALISTICALLY AND RELIABLY DETAILING MORE THAN A FEW HOURS IN
ADVANCE. LETS THINK OF LIGHTER SNOW OCCURRING ACROSS THE REST OF
EASTERN PA AND THE DELMARVA TUE MORNING THEN DRYING OUT. NW WIND
GUSTS 25-35 MPH. CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW
OCCURS, ESPECIALLY ACROSS NJ. ESTIMATING DRIFTS TO 4 FEET ARE
POSSIBLE IN EXPOSED REGIONS OF COASTAL NE NJ, WHERE SNOWFALL
EXCEEDS 18 INCHES.

TUESDAY NIGHT...CLEARING...WITH GUSTY NW WINDS 20 MPH. DRIFTING
SNOW CONTINUES, ESPECIALLY COASTAL NNJ

WEDNESDAY...MO/SUNNY WITH GUSTY NW WINDS 20-30 MPH.  DRIFTING SNOW
COASTAL NNJ.

THURSDAY INTO FRIDAY...A CLIPPER SYSTEM FROM THE NORTHWEST AND WEST
MAY BRING A SHOT OF LIGHT SNOW FROM LATE THURSDAY INTO FRIDAY. FOR
NOW WE ARE FORECASTING AN EVENT ...MODEST AMOUNTS UNDER 2 INCHES
IN THIS CF SITUATION AND FOR NOW MAINLY N OF I 78.

LATER FRIDAY INTO SATURDAY...ANOTHER SHOT OF COLD DRY AIR IS ANTICIPATED.

NEXT SUNDAY AND MONDAY...IT MIGHT GET INTERESTING AGAIN?  IT DOES
NOT LOOK NECESSARILY STRAIGHTFORWARD WITH THE SE EVOLUTION OF THE
POLAR VORTEX AND WHAT MIGHT DEVELOP TO OUR SOUTH AHEAD OF THE
POSSIBLE ARRIVAL OF BITTERLY COLD AIR HERE EARLY NEXT WEEK.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

**HIGH IMPACT EVENT, ESPECIALLY TONIGHT AND TUESDAY MORNING**

MOSTLY MVFR CONDITIONS EARLY TODAY WILL BE SOMEWHAT CHANGEABLE LATER
AS THE WEAK CLIPPER SYSTEM CROSSES THE AREA. CONDITIONS MAY GO VFR
FOR AWHILE LATER THIS MORNING AND INTO THE EARLY AFTERNOON...BUT
CONFID IN PLACEMENT AND TIMING FOR THIS IS LOW AND WILL NOT BE
INCLUDED IN THE TAFS. THE NOR'EASTER WILL AFFECT THE TERMINALS
BEGINNING LATE THIS AFTERNOON AND INTO TUE. WIDESPREAD LIFR WITH
SNOW AND BLOWING SNOW COMMON. STRONG NE WINDS TONIGHT AND INTO TUE.

OUTLOOK...
TUESDAY...SIGNIFICANT MORNING SNOWFALL AND IFR CONDITIONS PROBABLY
CONFINED MAINLY TO NJ FROM VCNTY KPHL-KACY LINE NORTHWARD AND THAT
SNOW WILL BE ENDING IN THE AFTERNOON. BECOMES VFR EVERYWHERE DURING
THE AFTERNOON BUT WITH BLOWING AND DRIFTING SNOW. NW WIND GUSTS
25-30KT.

TUESDAY NIGHT...VFR SCT OR BKN AOA 4000 FT. NW WIND GUSTS 20 KT.

WEDNESDAY...VFR SCT AOA 4000 FT. NW WIND GUSTS 20-30 KT.

THURSDAY INTO FRIDAY MORNING...VFR TO START THURSDAY THEN A CHANCE
OF SNOW SHOWERS LATE THU OR EARLY FRI WHEN CONDITIONS MAY LOWER
INTO THE MVFR OR IFR RANGE FOR A TIME. SW WIND THU AFTN SHIFT NW
FRI.

&&

.MARINE...
SIGNIFICANT NOR'EASTER TO AFFECT THE WATERS LATER TODAY AND TONIGHT.
MARINE FLAGS WILL REMAIN AS THEY ARE WITH THE MORNING PACKAGE. STORM
WARNINGS FOR MOST OF THE COASTAL WATERS AND GALES FOR DEL BAY AND
THE SOUTHERN TWO COASTAL ZONES. BEGINNING AND END TIMES CONTINUE TO
LOOK GOOD.

OUTLOOK...
TUESDAY...A MARINE STORM WARNING IS IN EFFECT FOR OUR OCEAN WATERS
OFF NEW JERSEY TO START THE DAY. A GALE WARNING IS IN EFFECT FOR THE
WATERS OFF DELAWARE AND FOR DELAWARE BAY.  WINDS DMSHG IN THE AFTN.

TUESDAY NIGHT...LEFTOVER NW GALES DURING THE EVENING WITH SLOWLY
DIMINISHING WIND OVERNIGHT. FREEZING SPRAY.

WEDNESDAY...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WITH
FREEZING SPRAY.

WEDNESDAY NIGHT THROUGH THURSDAY...NO MARINE HEADLINES ARE
ANTICIPATED.

FRIDAY...AN SCA SHOULD EVENTUALLY BE NEEDED BY LATE FRIDAY AS A
NORTHWEST FLOW OF COLD AIR ADVECTION DEVELOPS BEHIND THE NORTHEASTWARD
DEPARTING CLIPPER LOW.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOODING...COASTAL FLOOD WATCHES WILL BE CONVERTED TO
WARNINGS WITH THE 330 AM FCST PACKAGE. WIDESPREAD MINOR WITH A
FEW AREAS OF LOW-END MODERATE TIDAL FLOODING EXPECTED. THE TIDE
CYCLES TONIGHT AND TUESDAY MORNING ARE THE MOST LIKELY ONE TO HAVE
FLOODING CONCERNS...THE GREATER THREAT BEING TONIGHTS MIDNIGHT
HIGH TIDE CYCLE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING FROM NOON TODAY TO 6 PM EST TUESDAY FOR
     PAZ070-071-103>106.
     WINTER WEATHER ADVISORY FROM NOON TODAY TO 3 PM EST TUESDAY
     FOR PAZ060-101-102.
     WINTER STORM WARNING FROM NOON TODAY TO 3 PM EST TUESDAY FOR
     PAZ054-055-061-062.
NJ...WINTER STORM WARNING FROM NOON TODAY TO 6 PM EST TUESDAY FOR
     NJZ001-007>010-015>019-021>025-027.
     COASTAL FLOOD WARNING FROM 11 PM THIS EVENING TO 7 AM EST
     TUESDAY FOR NJZ012>014-020>027.
     BLIZZARD WARNING FROM NOON TODAY TO 6 PM EST TUESDAY FOR
     NJZ012>014-020-026.
DE...COASTAL FLOOD WARNING FROM 11 PM THIS EVENING TO 7 AM EST
     TUESDAY FOR DEZ002>004.
     WINTER WEATHER ADVISORY FROM NOON TODAY TO 3 PM EST TUESDAY
     FOR DEZ001>004.
MD...WINTER WEATHER ADVISORY FROM NOON TODAY TO 3 PM EST TUESDAY
     FOR MDZ008-012-015-019-020.
MARINE...STORM WARNING FROM NOON TODAY TO 6 PM EST TUESDAY FOR
     ANZ450>453.
     GALE WARNING FROM NOON TODAY TO 6 PM EST TUESDAY FOR ANZ430-
     431-454-455.

&&

SYNOPSIS...DRAG 349A
NEAR TERM...O'HARA 349A
SHORT TERM...O'HARA 349A
LONG TERM...DRAG 349A
AVIATION...DRAG/O'HARA 349A
MARINE...DRAG/O'HARA 349A
TIDES/COASTAL FLOODING...349A
Hazardous weather outlook, Jan 26, 4:02 AM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 AM EST MON JAN 26 2015

NJZ001-007>010-015>019-PAZ070-071-103>106-270915-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
402 AM EST MON JAN 26 2015

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

THERE MAY BE A PERIOD OF SNOW SHOWERS THURSDAY NIGHT OR FRIDAY
MORNING WITH A SLIGHT ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012>014-020-026-270915-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
402 AM EST MON JAN 26 2015

...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST TUESDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM
EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.
   COASTAL FLOOD WARNING.

THERE MAY BE A PERIOD OF SNOW SHOWERS THURSDAY NIGHT OR FRIDAY
MORNING WITH A SLIGHT ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ021>025-027-270915-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
402 AM EST MON JAN 26 2015

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST
TUESDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM
EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD WARNING.

THERE MAY BE A PERIOD OF SNOW SHOWERS THURSDAY NIGHT OR FRIDAY
MORNING WITH A SLIGHT ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-015-019-020-PAZ060-101-102-270915-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-BERKS-
WESTERN CHESTER-EASTERN CHESTER-
402 AM EST MON JAN 26 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

THERE MAY BE A PERIOD OF SNOW SHOWERS THURSDAY NIGHT OR FRIDAY
MORNING WITH A SLIGHT ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-061-062-270915-
CARBON-MONROE-LEHIGH-NORTHAMPTON-
402 AM EST MON JAN 26 2015

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 3 PM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

THERE MAY BE A PERIOD OF SNOW SHOWERS THURSDAY NIGHT OR FRIDAY
MORNING WITH A SLIGHT ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-270915-
KENT-INLAND SUSSEX-DELAWARE BEACHES-
402 AM EST MON JAN 26 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM EST
TUESDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM
EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
DELAWARE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   COASTAL FLOOD WARNING.

THERE MAY BE A PERIOD OF SNOW SHOWERS THURSDAY NIGHT OR FRIDAY
MORNING WITH A SLIGHT ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>453-270915-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
402 AM EST MON JAN 26 2015

...STORM WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

A NORTHWEST GALE MAY OCCUR FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-454-455-270915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
402 AM EST MON JAN 26 2015

...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THE NEXT NORTHWEST GALE EVENT MAY OCCUR FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter weather. Local standard time, as filed.

Winter Weather, New Castle

When
January 26, 6:00 AM EST to January 27, 3:00 AM EST
Where
New Castle forecast zone
Reported by
Mesonet
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

Winter Weather, Kent

When
January 26, 7:00 AM EST to January 27, 11:00 AM EST
Where
Kent forecast zone
Reported by
Mesonet
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Winter Weather, Delaware Beaches

When
January 27, 12:00 AM EST to 12:00 PM EST
Where
Delaware Beaches forecast zone
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Winter Weather, Inland Sussex

When
January 27, 12:00 AM EST to 11:00 AM EST
Where
Inland Sussex forecast zone
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2015Every state in 2015This day in weather historyWarnings in Delaware, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 555001, 555000, 554998, 554999.